MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties occurred.The target lesion was located in the left anterior descending artery.After using a 1.5 rotablator burr, a 2.5x15 wolverine and 2.5mm nc emerge balloon catheter were used for pre-dilation.A 2.50 x 38mm synergy drug-eluting stent was successfully deployed.However, during removal of the delivery system, it was noted that the balloon was stuck inside the stent.Another balloon was inflated to trap the wire and stent delivery system shaft inside the guide catheter.The stent balloon came free as everything was removed together.The stent remained implanted and was post dilated to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.B5 describe event or problem updated.Device evaluated by mfr.: synergy ii us mr 2.50 x 38 mm stent delivery system was returned for analysis without the distal section containing the inner/outer shaft polymer extrusion, balloon and stent.A visual examination of the stent, balloon, tip profiles and distal end of the shaft polymer extrusion profile could not be completed as the device was returned without these sections.A visual and tactile examination of the hypotube shaft found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a break in the midshaft region of the shaft polymer extrusion measured at 123.5 cm distal to distal end of the strain relief.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that removal difficulties occurred.The target lesion was located in the left anterior descending artery.After using a 1.5 rotablator burr, a 2.5x15 wolverine and 2.5mm nc emerge balloon catheter were used for pre-dilation.A 2.50 x 38mm synergy drug-eluting stent was successfully deployed.However, during removal of the delivery system, it was noted that the balloon was stuck inside the stent.Another balloon was inflated to trap the wire and stent delivery system shaft inside the guide catheter.The stent balloon came free as everything was removed together.The stent remained implanted and was post dilated to complete the procedure.No patient complications were reported.It was further reported that after stent deployment, the shaft broke while removing the delivery system.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10189966
Report Number2134265-2020-07666
Device Sequence Number3017029
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024325405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;